Hail, Richland
- When
- August 1, 9:28 PM CST
- Where
- Richland County, Excelsior
- Measured
- 1 in hail
- Reported by
- Public
- Coordinates
- 43.250, -90.630
Hail ranging in size from dimes to quarters fell in Excelsior.
Thunderstorms developed during the evening of August 1st across parts of southwest Wisconsin. Some of these storms became strong enough to produce large hail across Richland County.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS ARX wrote it up.
Thunderstorms developed during the evening of August 1st across parts of southwest Wisconsin. Some of these storms became strong enough to produce large hail across Richland County. The largest hail reported was quarter sized in and near Excelsior.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS La Crosse, WI wrote its last area forecast discussion before the first event at Aug 1, 8:58 PM CST, 30 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LA CROSSE WI 958 PM CDT THU AUG 1 2013 .UPDATE... ISSUED AT 958 PM CDT THU AUG 1 2013 CONVECTION CONTINUES ON THE WARM FRONT WHICH IS NOW LOCATED ALONG THE MISS RIVER. VERY NICE MOISTURE SURGE BEHIND THIS IN THE LOW- LEVELS AND THIS MOISTURE ADVECTION HAS BEEN ACTIVE ALL NIGHT AND IT WILL CONTINUE EAST. COLD FRONT IS LOCATED AND WEAKLY CONVERGENT FROM ROUGHLY DULUTH TO SIOUX FALLS. OVERALL CONVECTION HAS WEAKENED AND SEVERE WORDING PULLED FROM THE FORECAST PRODUCTS. CONCENTRATED THE SCATTERED SHRA AND ISOLATED THUNDER CHANCES EASTWARD FOR NEXT SEVERAL HOURS /WI/. THEN...THE COLD FRONT MOVES IN FROM THE NORTH WITH SOME GREAT DRY AIR ADVECTION SCOURING THE CAPE SOUTH. SO...THERE ARE ISOLATED SHRA/TS CHANCES WITH THE FRONT MOVING THROUGH AFTER THE WARM FRONTAL MOISTURE CONVERGENCE CHANCES SHIFT EAST. THEN...BY ABOUT SUNRISE...WE HAVE A FRONT MOVING SOUTHWARD AND ALMOST OUT OF THE AREA. THINKING THAT FRIDAY WILL BE DRY ALL AREAS BUT THE VERY SOUTH. DRY CONDITIONS MOVE IN FROM FRIDAY AFTERNOON TO SUNDAY. WILL HAVE THE NIGHT SHIFT ALTER FRIDAY MORE...BUT TRENDS ARE IN THE FORECAST NOW. && .SHORT TERM...(THIS EVENING THROUGH FRIDAY) ISSUED AT 343 PM CDT THU AUG 1 2013 MAIN FORECAST CONCERNS THIS PACKAGE...SHRA/TSRA CHANCES TONIGHT/ FRI...TEMPERATURES. DATA ANALYSIS AT 18Z HAD BROAD LOW PRESSURE OVER HUDSONS BAY AND A RIDGE OF HIGH PRESSURE FORM MO TO SASKAT. A WEAK TROUGH WAS LOCATED NEAR THE MN/DAKOTAS BORDER. IMPACTS OF THE HUDSON BAY LOW ON THE REGION WERE MAINLY DIURNAL CUMULUS OVER THE NORTHEAST 2/3 OF MN/WI... AND SUPPORTING THE A SEASONABLY COOL/DRY AIRMASS UNDER THE DEEP NORTHWEST FLOW BEHIND THE LOW AND EAST OF THE RIDGE AXIS. AS OF EARLY AFTERNOON CONVECTION REMAINED NEAR OR WEST OF THE SFC RIDGE AXIS... OVER PORTIONS OF SD/NEB. 01.12Z MODELS LOOK TO HAVE INITIALIZED WELL...BUT FOR THE GFS WITH ITS USUAL SFC DEW POINT ANALYSIS BEING OFF A BIT OVER THE UPPER MIDWEST. DPROG/DT OF 500MB HGTS AT 01.12Z SHOWED THE MODEL RUNS OF 30.12Z AND 31.12Z VERIFIED WELL ACROSS NOAM/EASTERN PAC EVEN WITH THE SMALLER SCALE FEATURES IN THE FLOW. SOLUTIONS VERY SIMILAR FOR TONIGHT/FRI...CONVERGING TOWARD A TIGHTER/COMMON CONSENSUS. SOLUTIONS THEN DIVERGE FOR THE 3RD PERIOD /FRI NIGHT/ WITH THE NAM AGAIN STRONGER ON A SHORTWAVE DROPPING THRU THE NORTHWEST FLOW TOWARD THE AREA AND IS MORE ROBUST WITH LIFT/MOISTURE OVER THE AREA. NO ONE MODE WITH CLEARLY BETTER RUN-TO-RUN CONSISTENCY THAN THE OTHERS. CHECK OF OBS VS. MODEL DATA AT 18Z SHOWED ALL MODELS WERE QUITE REASONABLE WITH THE SFC MASS FIELDS OVER THE CENTRAL CONUS. GFS WAS IMPROVING ON SFC DEW POINTS. PER WV IMAGERY MODELS ALL LOOKED TO HAVE A GOOD HANDLE ON THE MORE IDENTIFIABLE SHORTWAVES IN THE FLOW OVER NOAM. MODELS REASONABLE WITH THE 12-18Z PRECIP OVER THE CENTRAL/ NORTHERN PLAINS AND WITH THE SCT SHRA IN FAR NORTHEAST MN/WI. FAVORED THE MODEL/ENSEMBLE CONSENSUS FOR TONIGHT/FRI. WITH THE NAM AGAIN APPEARING AS AN OUTLIER FRI NIGHT FAVORED THE NON-NAM MODEL CONSENSUS. SHORT TERM FCST CONFIDENCE GOOD TONIGHT/FRI THEN AVERAGE FRI NIGHT. FOR THE SHORT TERM...MODELS STILL SPREADING SOME 850-700MB MOISTURE TRANSPORT/THETA-E CONVERGENCE ACROSS ABOUT THE SOUTHWEST THIRD OF THE FCST AREA TONIGHT/FRI. THE FLOW IS MORE PARALLEL TO THE THERMAL GRADIENTS THAN IS PERPENDICULAR TO IT...THUS THE OVERALL CONVERGENCE AND LIFT OF THE AIRMASS STAYS ON THE WEAK SIDE. EVEN MU CAPE OVER THE SOUTHWEST END OF THE FCST AREA REMAINS ON THE LOW SIDE TONIGHT. THUS NOT SURE HOW MUCH TSRA THERE WILL BE TONIGHT. WITH THE CONSISTENCY OF THE MODEL SIGNAL TO PRODUCE SOME PRECIP OVER THE SOUTHWEST 1/3 OF THE FCST AREA...CONTINUED TO CARRY 20-50 PERCENT SHRA/TSRA CHANCES OVER ABOUT THE SOUTHWEST 1/2 OF THE FCST AREA. SOME OF THIS MOISTURE TRANSPORT AND WEAK LIFT CONTINUES TO TRANSLATE ACROSS THE SOUTH END OF THE FCST AREA FRI...WITH MU CAPES AS HIGH AS PERHAPS 1K-2K J/KG NEAR THE SOUTH BORDER OF THE FCST AREA FRI AFTERNOON. CONTINUED MAINLY 20-40 PERCENT SHRA/TSRA CHANCES ACROSS THE SOUTH 1/3 OF THE FCST AREA FOR FRI. FURTHER NORTH...WITH LESS MOISTURE OR INCREASE OF MOISTURE AND MORE UNDER THE WEST EDGE OF THE NORTHWEST FLOW AROUND THE HUDSON BAY LOW/VORTEX...TREND SKY GRIDS MORE TOWARD CLEAR TO PARTLY CLOUDY TONIGHT/FRI. BIGGER QUESTIONS ARE FRI NIGHT. AGAIN NAM BRINGS A STRONGER NORTHWEST FLOW SHORTWAVE TOWARD THE AREA...WHICH HELPS TO GENERATE A RATHER STRONG LOOKING 850-500MB FN CONVERGENCE BAND NORTHWEST TO SOUTHEAST ACROSS THE AREA OVER THE AREA BY LATER FRI NIGHT. MUCH OF THE MOISTURE THE NAM BRINGS LOOKS TO BE IN THE 800-600MB LAYER... WITH LITTLE IN THE WAY OF INSTABILITY. APPEARS EVEN IF NAM WAS CORRECT ANY PRECIP MAINLY LATER FRI NIGHT WOULD BE SPRINKLES/-RA FROM AN 8K-10K FT DECK. NAM HAS SOME MOISTURE TRANSPORT AT 700MB BUT THIS AGAIN NEARLY PARALLEL TO THE THERMAL GRADIENT. WITH NAM LOOKING RATHER SUSPECT...LEFT FRI NIGHT DRY PER CONSENSUS OF OTHER MODELS...WHICH BLENDS WELL WITH ALL NEIGHBORING GRIDS. WOULD EXPECT AT LEAST SOME SCT/PERHAPS BKN MID CLOUD DECKS AND DID NOT ADD VALLEY FOG TO THE LATE FRI NIGHT GRIDS FOR NOW. USED A BLEND OF THE NUMERICAL GUIDANCE LOWS/HIGHS FOR TONIGHT THRU FRI NIGHT. .LONG TERM...(SATURDAY THROUGH THURSDAY) ISSUED AT 343 PM CDT THU AUG 1 2013 MAIN FORECAST CONCERNS FOR SAT THRU SUN NIGHT...TEMPERATURES SAT THRU SUN...VALLEY FOG POTENTIAL CENTERED ON 12Z SUN...SHRA/TSRA CHANCES SUN NIGHT. MODELS REMAIN IN DECENT AGREEMENT SAT THRU SUN AS HGTS RISE A BIT OVER THE WESTERN GREAT LAKES AND WEAK SHORTWAVE RIDGING ALOFT BUILDS IN. BY SUN NIGHT MODELS A BIT AT ODDS WITH TIMING/STRENGTH OF A SHORTWAVE TO LOWER HGTS AND DROP SOUTHEAST INTO THE UPPER MIDWEST. GIVEN NO ONE MODEL WITH CLEARLY BETTER RUN-TO-RUN CONSISTENCY THAN THE OTHERS...SIDED WITH THE MODEL/ENSEMBLE CONSENSUS. FCST CONFIDENCE THIS PERIOD AVERAGE TO GOOD. PROBLEMS WITH NAM ADDRESSED FOR FRI NIGHT EXTEND INTO SAT MORNING. CONTINUED TO DISCOUNT NAM FOR SAT MORNING FOR SAME REASONS AND LEFT SAT DRY AS HGTS RISE AND CAN HIGH PRESSURE NOSES SOUTHEAST INTO THE WESTERN GREAT LAKES. LEFT SKIES FOR SAT GENERALLY MOSTLY SUNNY AS WELL. 850MB TEMPS IN THE +9 TO +12C RANGE...STILL ABOUT 1 STANDARD DEVIATION BELOW NORMAL. WITH PLENTIFUL SUNSHINE ON SAT...HIGHS SHOULD CLIMB TO THE MID 70S-NEAR 80...EVEN WITH LIGHT NORTH WINDS AND THE HIGH SLOWLY BUILDING IN. THE HIGH STILL SETTLES ACROSS MN/IA/WI FOR SAT NIGHT. DEPENDING ON HOW DEW POINT DROP/DRYING OCCURS ON SAT...AND RECOVERY IN THE EVENING...SAT NIGHT SHOWING SIGNS FOR A FAVORABLE RADIATIONAL VALLEY FOG NIGHT. WILL ADD MENTION OF AT LEAST PATCHY VALLEY FOG TO FCST GRIDS FOR A FEW HOURS CENTERED ON 12Z SUN. LATEST MODEL SET HAVE ALL EITHER WEAKENED THE SHORTWAVE DUE TO APPROACH SUNDAY OR DELAYED IT INTO SUN NIGHT...WITH LITTLE IN THE WAY OF LOWER LEVEL MOISTURE TRANSPORT/INCREASE INTO THE AREA UNTIL SUN NIGHT. THE DRY CAN HIGH PRESSURE IS NOW EXPECTED TO HOLD OVER THE AREA THRU SUN. REMOVED THE SMALL SUN AFTERNOON SHRA/TSRA CHANCES FROM THE WEST END OF THE FCST AREA. EVEN WITH A WEAKER WAVE TO APPROACH SUN NIGHT...MODEL CONSENSUS CONTINUES WITH AN INCREASE OF 850-700MB MOISTURE TRANSPORT/PW VALUES INTO THE AREA SUN NIGHT...MORE SO AFTER MIDNIGHT. LEFT THE MODEL/ENSEMBLE CONSENSUS ROUGHLY 30 PERCENT SHRA/TSRA CHANCE FOR SUN NIGHT BUT COULD PROBABLY TRENDED MUCH OF THIS AFTER MIDNIGHT/EARLY MON MORNING. USED A BLEND OF THE NUMERICAL GUIDANCE HIGHS/LOWS FOR SAT/SUN/SUN NIGHT. CONTINUED TO TREND TOWARD COOLER OF GUIDANCE LOWS SAT NIGHT WITH THE DRY/COOL CAN HIGH SETTLING OVERHEAD. MEDIUM RANGE MODEL RUNS OF 01.12Z AND 01.00Z IN RATHER GOOD AGREEMENT WITH EACH OTHER AND THEIR 31.00Z RUNS AT THE START OF THE DAY 4-7 PERIOD WITH A CONTINUATION OF THE BLOCKY WEST COAST PATTERN AND DOWNSTREAM TROUGHING/NORTHWEST FLOW OVER CENTRAL/EASTERN NOAM. DIFFERENCES SLOWLY EMERGE/GROW FOR TUE-THU WITH SLOW PROGRESSION EAST OF THE WEST COAST BLOCK AND A SHARPER TROUGH/SHORTWAVE ROTATING AROUND THE WEST SIDE OF THE EASTERN CAN VORTEX AND DROPPING INTO THE WESTERN GREAT LAKES BY THU. EVEN WITH THE DIFFERENCES BY THU...FCST CONFIDENCE REMAINS GOOD THAT TEMPS WILL REMAIN BELOW NORMAL THRU THE DAY 4-7 PORTION OF THE FCST. THERE WILL BE SHRA/TSRA CHANCES NEXT WEEK BUT THESE WILL BE DIFFICULT TO TIME DUE TO SHORTWAVE DETAIL DIFFERENCES AMONG THE MODELS IN THIS TIME FRAME. THUS FCST CONFIDENCE REMAINS BELOW AVERAGE CONCERNING MON-THU PRECIP CHANCES. FOR NOW FAVORED THE MODEL/ENSEMBLE CONSENSUS THRU THE PERIOD. AS THE SFC...THE MON-THU PERIOD LOOKS TO BE DOMINATED BY HIGH PRESSURE WITH WEAK REFLECTIONS OF THE PASSING MID LEVEL SHORTWAVES. THE STRONGER TROUGH/SHORTWAVE ROTATING AROUND THE WEST SIDE OF THE EASTERN CAN VORTEX AND HEADED FOR THE REGION LOOKS TO DRIVE A STRONGER COLD FRONT SOUTH ACROSS THE AREA TUE NIGHT/WED...WITH MORE CAN HIGH PRESSURE TO BUILD IN BEHIND IT FOR LATER IN THE WEEK. APPEARS MUCH OF THE MOISTURE FLUX INTO THE AREA WITH THE PASSING SHORTWAVES WILL MAINLY BE ABOVE THE SFC...MORE IN THE 850-700MB LAYER...AS HIGH PRESSURE CONTROLS THE AREA AND LIMITED CONNECTION TO THE GULF OR SOUTHERN PLAINS MOISTURE. SFC DEW POINTS LOOKING TO REMAIN IN THE MORE COMFORTABLE 50S TO PERHAPS MID 60S RANGE. THE CONTINUED NORTHWEST FLOW WILL NOT HELP DEEP MOISTURE RETURN INTO THE AREA EITHER. THIS WILL LIMIT THE MOISTURE THE PASSING WAVES AND ROUNDS OF LOWER LEVEL THERMO-DYNAMIC FORCING WILL HAVE TO WORK WITH. MODEL/ENSEMBLE CONSENSUS SHRA/TSRA CHANCES IN THE 20-30 PERCENT RANGE MUCH OF THE DAY 4-7 PERIOD LIKELY DUE TO THIS...AND LOOK WELL TRENDED UNTIL TIMING DETAILS BECOME CLEARER. UNDER THE NORTHWEST FLOW ALOFT...THEN INCREASING INFLUENCE OF THE EASTERN CAN VORTEX LATE NEXT WEEK...850MB TEMPS REMAIN AROUND 1 STANDARD DEVIATION BELOW NORMAL EARLY IN THE WEEK...TRENDING TO 1 TO 2 BELOW NORMAL BY THU/FRI. DECENT CONFIDENCE FOR MON-THU HIGHS/LOWS TO STAY SOME 1 TO 2 CATEGORIES BELOW NORMAL...EVEN COOLER LATER IN THE WEEK. && .AVIATION...(FOR THE 18Z TAFS THROUGH 18Z FRIDAY AFTERNOON) ISSUED AT 1232 PM CDT THU AUG 1 2013 VFR CONDITIONS EXPECTED THROUGH THE FORECAST PERIOD AND THE MAIN FOCUS IS ON INCREASING MOISTURE SURGE / UPPER LEVEL IMPULSE MOVING ACROSS THE DAKOTAS INTO WESTERN MINNESOTA. THIS WEATHER SYSTEM IS LIKELY TO GENERATE SHOWERS AND THUNDERSTORMS ACROSS THAT AREA...THEN TRACK INTO SOUTHERN MINNESOTA AND IOWA THROUGH THE EVENING. THE HIGHEST CHANCES LOOK TO REMAIN SOUTH/WEST OF THE TAF SITES...HOWEVER WILL CONTINUE TO HONOR VCSH GROUP AT KRST FOR A FEW HOURS THIS EVENING. BROKEN MID LEVEL DECK COULD LINGER THROUGH PARTS OF THE OVERNIGHT...GIVING WAY TO MOSTLY CLEAR SKIES BY SUNRISE. FOR FRIDAY...EXPECTING MOSTLY SUNNY SKIES AND LIGHT WEST/NORTHWEST WINDS AS FRONTAL BOUNDARY REMAINS SOUTH IN IOWA AND HIGH PRESSURE BUILDS IN FROM THE NORTH. && .ARX WATCHES/WARNINGS/ADVISORIES... WI...NONE. MN...NONE. IA...NONE. && UPDATE...BAUMGARDT SHORT TERM...RRS LONG TERM....RRS AVIATION.....ZT
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LA CROSSE WI 845 PM CDT THU AUG 1 2013 MNZ079-086>088-094>096-WIZ017-029-032>034-041>044-021100- ADAMS-BUFFALO-CLARK-DODGE-FILLMORE-HOUSTON-JACKSON-JUNEAU-LA CROSSE- MONROE-MOWER-OLMSTED-TAYLOR-TREMPEALEAU-WABASHA-WINONA- 845 PM CDT THU AUG 1 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST MINNESOTA...WESTERN AND CENTRAL WISCONSIN. .DAY ONE...TONIGHT ISOLATED THUNDERSTORMS ARE POSSIBLE TONIGHT SOUTHWEST OF INTERSTATE 94. SEVERE WEATHER IS NOT EXPECTED. LIGHTNING IS THE MAIN THREAT. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THUNDERSTORMS ARE POSSIBLE SUNDAY NIGHT THROUGH WEDNESDAY. SEVERE WEATHER IS NOT ANTICIPATED WITH ANY OF THESE STORMS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH FRIDAY. .EMERGENCY MANAGEMENT COORDINATION... NO WEBINAR IS SCHEDULED. IAZ008>011-018-019-029-030-WIZ053>055-061-021100- ALLAMAKEE-CHICKASAW-CLAYTON-CRAWFORD-FAYETTE-FLOYD-GRANT-HOWARD- MITCHELL-RICHLAND-VERNON-WINNESHIEK- 845 PM CDT THU AUG 1 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST IOWA AND SOUTHWEST WISCONSIN. .DAY ONE...TONIGHT A FEW THUNDERSTORMS COULD OCCUR OVERNIGHT...HOWEVER SEVERE WEATHER IS NOT EXPECTED. LIGHTNING IS THE MAIN THREAT. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THERE WILL BE A SMALL CHANCE FOR THUNDERSTORMS ON FRIDAY...THEN THUNDERSTORM CHANCES RETURN ACROSS MUCH OF THE AREA SUNDAY NIGHT THROUGH WEDNESDAY. SEVERE WEATHER IS NOT ANTICIPATED WITH ANY OF THESE STORMS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. .EMERGENCY MANAGEMENT COORDINATION... NO WEBINAR IS SCHEDULED. BAUMGARDT
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LA CROSSE WI 630 PM CDT THU AUG 1 2013 IAZ008>011-018-019-029-030-020130- ALLAMAKEE-CHICKASAW-CLAYTON-FAYETTE-FLOYD-HOWARD-MITCHELL-WINNESHIEK- 630 PM CDT THU AUG 1 2013 ...THUNDERSTORMS SHIFTING EAST ACROSS NORTHEAST IOWA... AT 620 PM...DOPPLER RADAR INDICATED AN AREA OF THUNDERSTORMS OVER MOST OF NORTH CENTRAL IOWA...INTO NORTHEAST IOWA. THE EASTERNMOST EXTENT OF THE AREA OF STORMS WAS ROUGHLY ALONG HIGHWAY 63. THE STORMS WERE SLOWLY SHIFTING EAST AT ABOUT 30 MPH. OVER THE PAST HOUR...A FEW STORMS HAVE PRODUCED LARGE HAIL NEAR THE INTERSTATE 35 CORRIDOR. STRONG STORMS...AND POSSIBLY A SEVERE STORM...ARE STILL POSSIBLE IN NORTHEAST IOWA...HOWEVER THE CONDITIONS ARE A BIT MORE FAVORABLE CLOSER TO INTERSTATE 35. SHOWERS AND THUNDERSTORMS CAN BE EXPECTED TO CONTINUE TO SHIFT EAST AND AFFECT THE REMAINDER OF NORTHEAST IOWA THROUGH MID- EVENING...EAST OF HIGHWAY 63. STORMS MAY AFFECT...DECORAH... WEST UNION...OELWEIN...MONONA...AND STRAWBERRY POINT. WIND GUSTS TO 40 MPH...UP TO DIME-SIZED HAIL...AND FREQUENT DANGEROUS LIGHTNING MAY ACCOMPANY THE STRONGER THUNDERSTORMS THROUGH 9 PM. THERE IS A SMALL CHANCE THAT AN ISOLATED STORM COULD PRODUCE HAIL TO QUARTER SIZE...BUT MAINLY WEST OF HIGHWAY 63 AND CLOSER TO INTERSTATE 35. MOVE INDOORS AND IF A WARNING IS ISSUED...TAKE ACTIONS TO PROTECT LIFE AND PROPERTY. BAUMGARDT
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LA CROSSE WI 659 PM CDT THU AUG 1 2013 IAZ008>011-018-019-029-030-MNZ094-095-020130- ALLAMAKEE-CHICKASAW-CLAYTON-FAYETTE-FILLMORE-FLOYD-HOWARD-MITCHELL- MOWER-WINNESHIEK- 659 PM CDT THU AUG 1 2013 ...THUNDERSTORMS IN NORTHEAST IOWA AND SOUTHEAST MINNESOTA... AT 655 PM...DOPPLER RADAR INDICATED AN AREA OF SHOWERS AND THUNDERSTORMS ALONG THE INTERSTATE 35 CORRIDOR...EXTENDING INTO NORTHEAST IOWA AND SOUTHEAST MINNESOTA. THE EASTERNMOST EXTENT OF THE AREA OF STORMS WAS ROUGHLY ALONG HIGHWAY 52. THE STORMS WERE SLOWLY SHIFTING EAST AT ABOUT 30 MPH. OVER THE PAST HOUR...A FEW STORMS HAVE PRODUCED LARGE HAIL AND WIND DAMAGE NEAR THE INTERSTATE 35 CORRIDOR IN IOWA. STRONG STORMS... AND POSSIBLY A SEVERE STORM...ARE STILL POSSIBLE IN NORTHEAST IOWA AND SOUTHEAST MINNESOTA...HOWEVER THE CONDITIONS ARE A BIT MORE FAVORABLE CLOSER TO INTERSTATE 35. SHOWERS AND THUNDERSTORMS CAN BE EXPECTED TO CONTINUE TO SHIFT EAST AND AFFECT NORTHEAST IOWA AND PARTS OF SOUTHEAST MINNESOTA THROUGH MID-EVENING. WIND GUSTS TO 40 MPH...UP TO DIME-SIZED HAIL...AND FREQUENT DANGEROUS LIGHTNING MAY ACCOMPANY THE STRONGER THUNDERSTORMS THROUGH 9 PM. THERE IS A SMALL CHANCE THAT AN ISOLATED STORM COULD PRODUCE HAIL TO QUARTER SIZE AND GUSTS TO 60 MPH. MOVE INDOORS AND IF A WARNING IS ISSUED...TAKE ACTIONS TO PROTECT LIFE AND PROPERTY. BAUMGARDT
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
701 PM CDT THU AUG 01 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 PM HAIL 2 W VARCO 43.61N 93.02W
08/01/2013 E0.25 INCH MOWER MN PUBLIC
&&
DANBPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
904 PM CDT THU AUG 1 2013
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0733 PM HAIL 2 SW AUSTIN 43.65N 92.99W
08/01/2013 E1.00 INCH MOWER MN BROADCAST MEDIA
&&
IRIS SYSTEMPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
931 PM CDT THU AUG 01 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0743 PM HAIL 3 S AUSTIN 43.63N 92.97W
08/01/2013 E2.00 INCH MOWER MN PUBLIC
ALONG CR 29. HAD GOLFBALLS BUT SOME WHERE MORPHED AND
STUCK TOGETHER TO FORM TWO ACROSS. GOOD AMOUNT OF LEAF
DAMAGE.1 INCH OF RAIN IN 20 MINUTES.
0743 PM HAIL 4 S AUSTIN 43.61N 92.97W
08/01/2013 E1.25 INCH MOWER MN PUBLIC
QUARTERS TO HALF DOLLARS IN SIZE. ALONG CR 29.
&&
DANBSPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LA CROSSE WI 1014 PM CDT THU AUG 1 2013 WIZ054-055-061-020415- CRAWFORD-GRANT-RICHLAND- 1014 PM CDT THU AUG 1 2013 ...STORMS RAPIDLY DEVELOPING OVER SOUTHWESTERN WISCONSIN... AT 1010 PM...DOPPLER RADAR INDICATED RAPIDLY DEVELOPING THUNDERSTORMS FROM ABOUT SOLDIERS GROVE IN EASTERN CRAWFORD COUNTY...TO NEAR BOSCOBEL IN GRANT COUNTY. THE STORMS WERE MOVING EAST AT 20 MPH. WIND GUSTS OF 40 MPH...HAIL THE SIZE OF NICKELS...AND FREQUENT DANGEROUS LIGHTNING MAY ACCOMPANY THESE STRONG THUNDERSTORMS. LOCATIONS THAT MAY BE AFFECTED THROUGH 1115 PM INCLUDE... MUSCODA AND RICHLAND CENTER. BAUMGARDT
The La Crosse radar (KARX), 78 km away, was scanning. The volume nearest the first event began at 03:27 UTC.
2 hail. Local standard time, as filed.
Hail ranging in size from dimes to quarters fell in Excelsior.
Quarter sized hail fell just northeast of Excelsior.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Wisconsin in 2013Every state in 2013This day in weather historyWarnings in Wisconsin, August 2013
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 467557, 467559.